MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404293
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was seen by the physician as the inflatable penile prosthesis did not work as expected.Two weeks later, the inflatable penile prosthesis was removed and replaced due to a crack in the cylinder connecting tube.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt of this inflatable penile prosthesis at our quality assurance laboratory, the returned components underwent a thorough analysis.Both cylinders were visually inspected, leak tested, and pressure tested.The first cylinder passed visual and microscopic inspection and there were no visual damages or abnormalities found.The first cylinder passed leakage and pressure tests.The second cylinder passed microscopic and visual inspection.There were no visual damages or abnormalities found.This cylinder passed the leakage and pressure tests.The reservoir was visually inspected, and leak tested.The reservoir had wear and a leak at a fold in reservoir shell.The pump was visually inspected, leak tested, and functionally tested.The pump had trimmed krt (kink resistant tubing) with the window quick connector (wqc.) under microscope observation, the spring was found to be misaligned in the pump.The pump passed leak test but failed activation tests 2 and 3.Product analysis identified pump malfunction with the returned device.Based on the information available and analysis results, the reported mechanical issue was confirmed and the cause was traced to component failure.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18095674
Report Number2124215-2023-62881
Device Sequence Number6123214
Product Code FHW
UDI-Device Identifier00878953003955
UDI-Public00878953003955
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/01/2026
Device Model Number72404293
Device Catalogue Number72404293
Device Lot Number1000544211
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP UPN 72404310 LOT 1100249979; RESERVOIR UPN 720182-01 LOT 1000263108
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale